Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 43, NWS Las Vegas, NV

December 13, 2010Clark County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 13, 2010, 2:09 PM PST for Clark County, Nevada; San Bernardino County, California. It took effect at Dec 14, 2010, 1:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 2:09 PM PST (22:09 UTC)
In effect from
Dec 14, 2010, 1:00 PM PST
Expired
Dec 15, 2010, 3:35 AM PST
In force
15 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2010-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2010-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WWUS75 KVEF 132209
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PST MON DEC 13 2010


CAZ523-524-NVZ022-140800-
/O.NEW.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
209 PM PST MON DEC 13 2010

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN
CLARK COUNTY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY.

* WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 MPH.
 
* TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. WIND
  GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY EARLY
  AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED AFTER SUNSET.

* LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY
  SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...
  AND SEARCHLIGHT.

* IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY
  NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&




$$
7 follow-up statements
476 
WWUS75 KVEF 140345
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 PM PST MON DEC 13 2010

DEFAULT OVERVIEW SECTION
CAZ523-524-NVZ022-141245-
/O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
745 PM PST MON DEC 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN
CLARK COUNTY.

* WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 
   MPH.


* TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. 
   WIND GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY 
   EARLY AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED 
   AFTER SUNSET.


* LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY 
   SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN... 
   AND SEARCHLIGHT.


* IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE 
   ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT 
   DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
012 
WWUS75 KVEF 140740
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1140 PM PST MON DEC 13 2010

CAZ523-524-NVZ022-141545-
/O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
1140 PM PST MON DEC 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN AND EASTERN
MOJAVE DESERT AND SOUTHERN CLARK COUNTY FROM 1 PM TUESDAY TO 4 AM
PST WEDNESDAY.

* WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 
   MPH.


* TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. 
   WIND GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY 
   EARLY AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED 
   AFTER SUNSET. 


* LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY 
   SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN... 
   AND SEARCHLIGHT.


* IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE 
   ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT 
   DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
643 
WWUS75 KVEF 141315
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 AM PST TUE DEC 14 2010

CAZ523-524-NVZ022-142100-
/O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
515 AM PST TUE DEC 14 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND
SOUTHERN CLARK COUNTY.

* WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45
  MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER TERRAIN OF
  NORTHERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES.

* TIMING: WINDS WILL BEGIN TO INCREASE LATER THIS MORNING THEN
  GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR DURING THE AFTERNOON
  AND CONTINUE MUCH OF TONIGHT.

* LOCATIONS: FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE NATIONAL
  PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT.

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE
  ESPECIALLY NEAR DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

JA

$$
244 
WWUS75 KVEF 142041
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1241 PM PST TUE DEC 14 2010

DEFAULT OVERVIEW SECTION
CAZ523-524-NVZ022-150600-
/O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
1241 PM PST TUE DEC 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR THE
WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY.

* WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 
   45 MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER 
   TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK 
   COUNTIES.


* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND GUSTS
  UP TO 45 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON AND CONTINUE
  THROUGH MUCH OF TONIGHT.


* LOCATIONS: PRIMM...FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE
  NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT.


* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
   TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL 
   BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

JJ








$$
734 
WWUS75 KVEF 150004
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 PM PST TUE DEC 14 2010


CAZ520-150600-
/O.EXB.KVEF.WI.Y.0043.000000T0000Z-101215T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
404 PM PST TUE DEC 14 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING.

* WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45
  MPH ARE EXPECTED IN THE OWENS VALLEY.


* TIMING: WINDS WILL CONTINUE THROUGH 10 PM THIS EVENING.


* LOCATIONS: BISHOP...BIG PINE...AND INDEPENDENCE.


* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
   TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL 
   BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&


$$

CAZ523-524-NVZ022-150800-
/O.CON.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
404 PM PST TUE DEC 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 
   45 MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER 
   TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK 
   COUNTIES. 


* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND 
   GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON AND 
   CONTINUE THROUGH MUCH OF TONIGHT.


* LOCATIONS: PRIM...FORT IRWIN...BAKER...MOUNTAIN PASS...
   MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT.


* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
   TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL 
   BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

JJ








$$
162 
WWUS75 KVEF 150553
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 PM PST TUE DEC 14 2010

CAZ520-150700-
/O.EXP.KVEF.WI.Y.0043.000000T0000Z-101215T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
953 PM PST TUE DEC 14 2010

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY FOR THE OWENS VALLEY WILL EXPIRE AT 10 PM PST
THIS EVENING.

AUTOMATED SENSORS POSITIONED AROUND THE OWENS VALLEY FROM BISHOP
TO INDEPENDENCE INDICATE WIND GUSTS ON THE DECREASE SINCE 8 PM PST.
THE STRONGEST GUSTS OCCURRED JUST BELOW THE OPENING OF OAK CREEK
CANYON BETWEEN 4 PM AND 8 PM. A PEAK WIND GUST OF 64 MPH OCCURRED
BETWEEN 440 PM AND 540 PM AT THE OAK CREEK RAWS STATION. 

$$

CAZ523-524-NVZ022-151200-
/O.CON.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
953 PM PST TUE DEC 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
NORTHWEST AND NORTHEAST SAN BERNARDINO COUNTY AS WELL AS SOUTHERN
CLARK COUNTY.

* WINDS: SUSTAINED WEST WINDS OF 20 TO 35 MPH AND GUSTS UP TO 45
  MPH ARE EXPECTED PRIMARILY OVER THE HIGHER TERRAIN OF NORTHERN
  SAN BERNARDINO AND SOUTHERN CLARK COUNTIES.


* TIMING: WINDS WILL CONTINUE THROUGH 4 AM WEDNESDAY.

* LOCATIONS: FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE NATIONAL
  PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT.


* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
   TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL 
   BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
830 
WWUS75 KVEF 151135
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PST WED DEC 15 2010

CAZ523-524-NVZ022-151245-
/O.CAN.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
335 AM PST WED DEC 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY AND SOUTHERN CLARK
COUNTY. WIDESPREAD PERSISTENT WIND GUSTS OVER 40 MPH ARE NO LONGER
EXPECTED. HOWEVER...SUSTAINED WEST WINDS OF 15 TO 30 MPH CAN BE
EXPECTED ACROSS THE HIGH DESERT OF SAN BERNARDINO COUNTY TODAY...
MAINLY NORTH OF INTERSTATE 40.

IN SOUTHERN CLARK COUNTY...SOUTHWEST WINDS OF 20 TO 30 MPH EARLY
THIS MORNING WILL GRADUALLY DECREASE TO BETWEEN 10 AND 20 MPH BY
THIS AFTERNOON.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:25 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 13, 9:25 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 AM PST MON DEC 13 2010

.SYNOPSIS...THE STRONG AREA OF HIGH PRESSURE THAT HAS BEEN OVER THE
REGION WILL CONTINUE TO BREAK DOWN THROUGH TUESDAY. A SERIES OF
STORMS IS EXPECTED TO IMPACT THE REGION BY MID WEEK...BRINGING AN
INCREASE IN CLOUD COVER...COOLER TEMPERATURES...GUSTY WINDS...AND
CHANCES FOR MOUNTAIN SNOW AND VALLEY RAIN. &&

.UPDATE...FAIRLY THICK CIRRUS SHIELD ON THE BACK SIDE OF THE
RIDGE...THAT IS BECOMING TERRAIN ENHANCED ACROSS THE NORTHERN
PORTION OF THE AREA. THIS CLOUD SHIELD WILL GRADUALLY DRIFT TO THE
SOUTH DURING THE DAY TODAY. I HAVE INCREASED CLOUD COVER FOR THE
REST OF TODAY AND LOWERED TEMPS A COUPLE OF DEGREES ACROSS THE
NORTH. NO OTHER UPDATES MADE THIS MORNING.
&&

.PREVIOUS DISCUSSION...335 AM PST...

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE SYNOPTIC PATTERN
BEGINS TO CHANGE TODAY AS THE PERSISTENT RIDGE OVER THE WEST
GRADUALLY BREAKS DOWN AND SHIFTS EAST AHEAD OF A TROUGH SWINGING
INTO THE PACIFIC NORTHWEST TONIGHT AND TUESDAY. THIS WILL USHER IN A
PROLONGED ZONAL FLOW WITH A STREAM OF PACIFIC MOISTURE REACHING THE
SOUTHERN SIERRA TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS WILL
COINCIDE WITH STRONG WESTERLY FLOW BENEATH SHORTWAVES MOVING THROUGH
THE PACIFIC NORTHWEST. THE FETCH OF PACIFIC MOISTURE IS THEN
FORECAST TO SLOWLY SLIDE DOWN THROUGH SOUTHERN CALIFORNIA AND
SOUTHERN NEVADA WEDNESDAY. SENSIBLE WEATHER WILL NOT CHANGE MUCH
TODAY AND TUESDAY FOR MOST OF THE FORECAST AREA AS TEMPERATURES ONLY
DECREASE SLIGHTLY BUT CLOUD COVER WILL INCREASE NOTICEABLY TUESDAY.
THE EXCEPTION WILL BE THE SOUTHERN SIERRA WHERE WINDS WILL
STRENGTHEN TUESDAY AND TUESDAY NIGHT BUT MAINLY NEAR THE CREST.
DOWNSLOPE CONDITIONS DO NOT APPEAR FAVORABLE WITH CONSIDERABLE
MOISTURE MOVING IN AND SNOW LIKELY TO DEVELOP LATE IN THE DAY. THERE
ARE DIFFERENCES IN THE DETAILS...ESPECIALLY WEDNESDAY AS THE
MOISTURE PLUME WORKS ITS WAY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. THE NAM AND ECMWF DEPICT MORE LOW LEVEL MOISTURE AND
SOME PRECIPITATION FALLING OVER PARTS OF THE AREA WHILE THE GFS IS
MUCH DRIER. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE MOUNTAINS OF
SOUTHERN NEVADA WEDNESDAY WITH SNOW LEVELS AROUND 6500 FEET. THE
MENTION OF PRECIP WAS KEPT OUT OF THE DESERTS FOR NOW AS DYNAMIC
SUPPORT SHOULD BE LACK IN THE MEAN ZONAL FLOW. TEMPERATURES WILL
DROP A FEW MORE DEGREES BUT WILL STILL REMAIN ABOVE NORMAL WITH
SIGNIFICANT PUSH OF COLD AIR ON THE HORIZON.

.LONG TERM...THURSDAY THROUGH SUNDAY...UPPER LEVEL LOW PRESSURE WILL
REMAIN SITUATED OVER THE GULF OF ALASKA FOR MUCH OF THE EXTENDED
PERIOD WITH WEAK DISTURBANCES ROTATING INTO THE PACIFIC NORTHWEST AT
VARIOUS TIMES. ONE OF THESE DISTURBANCES IS FORECAST TO UNDERCUT A
WEAK RIDGE AND PUSH THROUGH THE SOUTHERN HALF OF THE FORECAST AREA
THURSDAY AFTERNOON. THIS SYSTEM IS RATHER WEAK...BUT THERE LOOKS TO
BE ENOUGH MOISTURE ASSOCIATED WITH IT TO PRODUCE A FEW
SHOWERS...MAINLY OVER THE HIGHER ELEVATIONS. A BETTER CHANCE OF
SHOWERS LOOKS TO OCCUR SATURDAY AFTERNOON OVER THE SOUTHERN SIERRA
AS THE MAIN MOISTURE FEED PUSHES INTO THE AREA. THIS WILL EVENTUALLY
SPREAD EAST AND AFFECT THE NORTHERN AREAS OF THE CWA BY SUNDAY AND
MONDAY. HOW FAR SOUTH THIS MOISTURE FEED GOES IS STILL IN QUESTION
AS THE MAIN PARENT LOW DOES NOT PUSH VERY FAR SOUTH. DID LEAVE IN
SOME SLIGHT CHANCE POPS FOR THE SOUTHERN AREAS...BUT CURRENTLY THIS
LOOKS LIKE A DECENT PRECIP MAKER FOR NORTHERN AND CENTRAL
CALIFORNIA/NEVADA. TEMPERATURES WILL COOL A FEW DEGREES DURING THE
EXTENDED DUE TO THE HIGH COVERAGE OF CLOUDS...BUT WILL STILL REMAIN
A FEW DEGREES ABOVE NORMAL.
&&

.AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED...WITH
GENERALLY LIGHT WINDS. ONLY A FEW HIGH CLOUDS CAN BE EXPECTED THIS
AFTERNOON AND EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...OVERALL LIGHT WINDS FAVORING DIURNAL DIRECTIONAL TRENDS
ARE EXPECTED THROUGH TODAY. HIGH CLOUDS WILL INCREASE THIS AFTERNOON
ACROSS THE AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

CZYZYK/MORGAN/ADAIR/GORELOW
Hazardous weather outlook, Dec 13, 5:36 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
536 AM PST MON DEC 13 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-140800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
536 AM PST MON DEC 13 2010 /636 AM MST MON DEC 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER WILL BECOME MORE UNSETTLED DURING THE PERIOD AS A
SUSTAINED WESTERLY FLOW BRINGS A PERSISTENT STREAM OF PACIFIC
MOISTURE AND A SERIES OF DISTURBANCES ACROSS THE REGION. STRONG
WINDS AND SNOW WILL LIKELY DEVELOP OVER THE SOUTHERN SIERRA
TUESDAY AFTERNOON AND EVENING. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER APPEARS LOW ACROSS THE REST OF THE REGION...
THOUGH INCREASING WINDS AND CHANCES FOR MOUNTAIN SNOW AND VALLEY
RAIN CAN BE EXPECTED THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.